Apologies if this is a tired subject for the experienced on this forum, but I should really like to collate as much anecdotal evidence/ experience as possible to present to my rheumatologist. I’m posting this today while my level of this afternoon’s upset is still fresh in my mind.
Basically, about a month after I began on 60mg pred ( massively higher than that during my week in hospital, in August) I began to notice a problem with leaking. Gradually the hitherto long term use of mere pantyliners was clearly insufficient. As it went on, a few weeks ago I asked my rheumatologist about the (to me, obvious) connection between this onset, and pred, and she informed me she’d never heard of any such connection, nor had patients mentioned it before. Indeed, there’s no research I can find that suggests a link ( except one paper on Pred, incontinence and dogs. Draw your own conclusions).
When I wrote about this a couple of weeks ago ( during my first week on the site) over 20 people responded that indeed they had experienced similar things. Although, someone very experienced mentioned that Amlodipene could be the culprit, and indeed that particular blood pressure drug, along with two others, has indeed been found to cause incontinence.
But I now need to be specific to see if anyone has parallels - I had twins 36 years ago, have always done my pelvic floor exercises ( not necessarily ardently, but always been aware to do them) ... but this experience is just extraordinary. Thanks to lower dose of pred, presumably, (17.5 to date ) my sleep isn’t so disturbed as it was - so I can sleep several hours ( well, up,to four, lucky me ) without waking up, or having any kind of accident at night. Thank God. However ... I can go to the loo half a dozen times before leaving the house, but the minute I start to walk, the leaking starts. And I mean, the flooding. I’m sorry to be graphic, and promise I shan’t revisit this again, but I just want to know how “ normal” it is to have soaked through a sturdy Tena pad and two pairs of leggings within half an hour of leaving the house. It’s really quite distressing because it’s absolutely impossible to prevent. It’s as if a different chamber is opening, and it’s nothing to do with me.
So, my question is - can I ask my rheumatologist next week whether I should try changing the Amlodipene, just in case? Except that this problem started before I was put on the blood pressure meds, but still... or, could I argue that this is directly caused by the pred, and the condition is worsening even as the dose is reducing, and see what she says. Really, I’d like to know if anyone’s experience tells me that this, too, is normal, and I should just get over myself... or whether they think it might not be the steroids. The alarm is coming not from the fact, but the uncontrollable Noah’s Ark nature of the problem.
Apologies for being so long-winded, and I shan’t write about this again!